Alert archive / Wyoming / Tornado Warnings in 2007
Tornado Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Jun 16, 2007, 5:30 PM MDT for Johnson County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 5:30 PM MDT (23:30 UTC)
- Expired
- Jun 16, 2007, 6:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 159 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 4:10 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KRIW 162331 TORRIW WYC019-170015- /O.NEW.KRIW.TO.W.0003.070616T2330Z-070617T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE RIVERTON WY 530 PM MDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 615 PM MDT * AT 528 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR HOLE IN THE WALL... OR ABOUT 54 MILES SOUTH OF BUFFALO...MOVING EAST AT 30 MPH. * THE TORNADO WILL BE NEAR... I25 EXIT 249 BY 540 PM MDT... NEAR KAYCEE BY 545 PM MDT... I25 MILE MARKER 240 BY 555 PM MDT... 9 MILES SOUTH OF STATE HWY 192 MILE MARKER 10 BY 600 PM MDT... MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4365 10691 4350 10690 4350 10626 4372 10632 $$ JONES
4 follow-up statements
000 WWUS55 KRIW 162336 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 535 PM MDT SAT JUN 16 2007 WYC019-170015- /O.CON.KRIW.TO.W.0003.000000T0000Z-070617T0015Z/ JOHNSON WY- 535 PM MDT SAT JUN 16 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH CENTRAL JOHNSON COUNTY... AT 534 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED NEAR HOLE IN THE WALL...OR ABOUT 52 MILES NORTHWEST OF EVANSVILLE...MOVING EAST AT 30 MPH. THIS STORM WAS NEAR AND ALONG THE TRIPLE T RANCH ROAD IN THE MURPHY CREEK DRAINAGE. THE TORNADO WILL BE NEAR... TRIPLE T RANCH ROAD THROUGH 545 PM MDT... 8 MILES SOUTH OF I25 EXIT 249 BY 545 PM MDT... 7 MILES SOUTH OF I25 EXIT 246 BY 550 PM MDT... I25 MILE MARKER 240 BY 555 PM MDT... MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. HAIL TO LARGER THAN GOLF BALL SIZE IS POSSIBLE WITH THIS STORM. THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4365 10691 4350 10690 4350 10626 4372 10632 $$ JONES
000 WWUS55 KRIW 162350 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 549 PM MDT SAT JUN 16 2007 WYC019-170015- /O.CON.KRIW.TO.W.0003.000000T0000Z-070617T0015Z/ JOHNSON WY- 549 PM MDT SAT JUN 16 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH CENTRAL JOHNSON COUNTY... AT 547 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED 7 MILES SOUTHWEST OF I25 EXIT 246...OR ABOUT 51 MILES NORTHWEST OF EVANSVILLE...MOVING EAST AT 25 MPH. THE TORNADO WILL BE NEAR... I25 MILE MARKER 240 BY 600 PM MDT... 9 MILES WEST OF LINCH AND 9 MILES WEST OF STATE HWY 192 MILE MARKER 30 BY 615 PM MDT... LARGE HAIL OF OVER ONE INCH IN DIAMETER IS LIKELY OCCURRING WITH THIS STORM. ALSO...ANOTHER STORM EAST OF INTERSTATE 25 IS EXHIBITING SOME ROTATION. MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4365 10691 4350 10690 4350 10613 4374 10615 $$ JONES
000 WWUS55 KRIW 170000 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 559 PM MDT SAT JUN 16 2007 WYC019-170015- /O.CON.KRIW.TO.W.0003.000000T0000Z-070617T0015Z/ JOHNSON WY- 559 PM MDT SAT JUN 16 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH CENTRAL JOHNSON COUNTY... AT 558 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD SOUTH OF SUSSEX. THIS FUNNEL CLOUD WAS LOCATED NEAR LINCH AND SUSSEX IN SOUTHEAST JOHNSON COUNTY...MOVING EAST AT 25 MPH. THE TORNADO WILL BE NEAR... SUSSEX AND LINCH BY 605 PM MDT... HAIL OF TWO INCHES IN DIAMETER OR LARGER CAN BE EXPECTED WITH THIS STORM. MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. THIS IS A DANGEROUS STORM ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO THE LOWEST FLOOR OF A STURDY BUILDING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4365 10691 4350 10690 4350 10613 4374 10615 $$ JONES
000 WWUS55 KRIW 170018 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 618 PM MDT SAT JUN 16 2007 WYC019-170028- /O.EXP.KRIW.TO.W.0003.000000T0000Z-070617T0015Z/ JOHNSON WY- 618 PM MDT SAT JUN 16 2007 ...THE TORNADO WARNING FOR SOUTH CENTRAL JOHNSON COUNTY EXPIRED AT 615 PM MDT... THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4365 10691 4350 10690 4350 10613 4374 10615 $$ JONES
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jun 16, 2:56 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 16, 2:56 PM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 256 PM MDT SAT JUN 16 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY CONVECTION ONGOING ACROSS THE CENTRAL AND NORTH AS EXPECTED. BEST INSTABILITY AND POTENTIAL FOR STRONG TO SEVERE STORMS OVER THE NORTH THE REST OF THE DAY INTO THE EVENING. FORECAST FOR THIS EVENING REFLECTS THIS WITH ONLY ISOLATED STORMS OVER THE REST OF THE AREA. CONVECTION LIKELY TO LINGER OVER THE NORTHERN MOUNTAINS AFTER MIDNIGHT BUT SHOULD BE JUST ISOLATED IN NATURE. TROUGH STILL ON TRACK TO MOVE ACROSS MONTANA SUNDAY WITH TRAILING AXIS THROUGH WY. COLD FRONT TO PUSH INTO NW WY BY SUNDAY MORNING...THEN SLIDE SOUTHEAST ACROSS THE AREA SUNDAY AFTERNOON. SOME CONCERN FOR ISOLATED STORMS WITH THE FRONT AS IT MOVES THROUGH CENTRAL WY SUNDAY PM. NAM HINTS AT SOMETHING WHILE GFS KEEPS ANY PRECIP OVER THE NORTH. CURRENT FORECAST HAS ISOLATED STORMS WITH BETTER CHANCE OVER THE NORTH SUNDAY AFTERNOON INTO THE EVENING. WILL NOT ALTER AND SEE HOW THINGS PLAY OUT. WILL BE WINDY OVER MOST AREAS AS GRADIENT TIGHTENS...30KT 700MB WIND SPEEDS AND THERMAL GRADIENT IS DECENT. COOLER HIGHS WITH BEST COOLING OVER THE NORTH AND NW. STILL WARM CENTRAL AND SOUTHEAST ZONES UNTIL FRONTAL PASSAGE. DECREASING CLOUDS SUNDAY NIGHT MOST AREAS. HOWEVER...LINGERING SHOWERS POSSIBLE OVER THE NORTHERN MTS AND EAST ZONES. MONDAY LOOKS DRY WITH STABLE AIRMASS. REDUCED PRECIP TO ISOLATED OVER THE NORTHERN MTS MONDAY PM AND EVENING. COOLER HIGHS MONDAY AND QUITE NICE FOR MID JUNE. CLEARING LATER ON MON NIGHT. TUESDAY APPEARS MOSTLY DRY AS WELL WITH ISOLATED SHOWERS OR STORMS OVER THE NORTHERN MTS AGAIN LATE IN THE DAY. MAY NEED TO SCALE BACK CURRENT AREA OF PRECIP CHANCE TUE PM. WARMER HIGHS TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY THE MEDIUM RANGE MODELS HAVE COME INTO BETTER AGREEMENT IN THE EXTENDED...WITH A VERY WARM AND MAINLY DRY PATTERN PREVAILING. AFTER TUESDAY...DIRTY RIDGING TAKES HOLD OVER THE REGION...WITH VERY WARM CONDITIONS AND THE POSSIBILITY OF ISOLATED AFTERNOON/ EVENING CONVECTION MAINLY OVER THE HIGHER TERRAIN. TEMPERATURES ARE EXPECTED TO BE 5 TO 10 DEGREES ABOVE AVERAGE THROUGH THE EXTENDED. && .AVIATION... SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH THE NORTHERN PART OF THE CWA THIS AFTERNOON...ESPECIALLY ALONG ON A NORTHEAST LINE FROM KPNA TO KGEY...WITH THE MORE INTENSE STORMS OCCURRING NORTH OF KU25 TO KGEY. STORMS WILL CONTINUE THROUGH THE AFTERNOON...WITH SOME ISOLATED STRONGER STORMS POSSIBLE. THESE STORMS WILL CREATE SOME VARIABLE AND GUSTY WINDS ACROSS NORTHERN AIRPORTS...FREQUENT LIGHTNING...AND SMALL HAIL. EXPECT MAINLY VFR CONDITIONS ACROSS THE SOUTHERN AIRPORTS THIS AFTERNOON AND EVENING...WITH PERIODS OF MVFR CONDITIONS ACROSS THE NORTHERN THIRD OF THE STATE. MOST SHOWER ACTIVITY SHOULD BEGIN TO WEAKEN AFTER 03Z THIS EVENING...WITH CLEARING ANTICIPATED ACROSS THE SOUTHERN TWO THIRDS OF THE STATE. && .FIRE WEATHER...THUNDERSTORM ACTIVITY WILL OCCUR OVER THE CENTRAL AND NORTH THIS EVENING WITH SOME OVERNIGHT ACTIVITY IN THE NORTH. EXPECT BREEZY TO WINDY AREAS. A COLD FRONT WILL MOVE INTO NORTHWEST WYOMING SUNDAY MORNING AND MOVE SOUTHEAST ACROSS THE DISTRICT DURING THE DAY SUNDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE AS THE FRONT MOVES THROUGH THE REGION. COOLER TEMPERATURES FOR SUNDAY NIGHT AND MONDAY WITH MOSTLY DRY WEATHER AND HIGHER RELATIVE HUMIDITY. THEN A WARMING TREND AGAIN STARTING TUESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AR LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...AR
Hazardous weather outlook, Jun 16, 5:27 PM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 527 PM MDT SAT JUN 16 2007 WYZ001>020-022>030-170030- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 527 PM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. ...TORNADO WARNING IN EFFECT UNTIL 545 PM MDT FOR NORTHERN JOHNSON COUNTY... ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 630PM FOR SOUTHERN JOHNSON COUNTY... ...TORNADO WATCH IN EFFECT UNTIL 1 AM MDT FOR JOHNSON COUNTY... .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS WESTERN...AND THE NORTHERN THIRD OF THE STATE OF WYOMING THIS EVENING. SOME STRONGER THUNDERSTORMS PRODUCING GUSTY WINDS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE ACROSS THE NORTHERN PORTION OF WYOMING...FROM YELLOWSTONE NATIONAL PARK TO THE BIGHORN BASIN. IN JOHNSON COUNTY...SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. PERSONS WANTING TO ENJOY OUTDOOR ACTIVITIES WILL WANT TO CHECK CURRENT WEATHER CONDITIONS...AND THOSE PEOPLE ENCOUNTERING THESE STORMS WILL WANT TO MOVE TO A STURDY INDOOR LOCATION AND REMAIN THERE UNTIL THE STORMS PASS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY ACROSS CENTRAL AND NORTHERN WYOMING WITH GUSTY WINDS AND HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES AND STRONG WINDS TO THE RIVERTON WEATHER OFFICE THIS AFTERNOON AND EVENING. TEAM RIVERTON
In the hours before
Special weather statement, Jun 16, 4:15 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 415 PM MDT SAT JUN 16 2007 WYZ014-015-018-019-030-170200- EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE- LANDER FOOTHILLS-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- 415 PM MDT SAT JUN 16 2007 COLLAPSING ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE WIND RIVER RANGE AND STRETCHING SOUTH INTO EASTERN SWEETWATER COUNTY MAY PRODUCE WIND GUSTS OF 50 TO 55 MPH THROUGH EARLY EVENING. GUSTY OUTFLOW WIND FROM THESE SHOWERS AND STORMS WILL BE ESPECIALLY PRONOUNCED NEAR THE FOOTHILLS OF THE WIND RIVER AND GREEN MOUNTAINS. A DRY AND WARM LOWER ATMOSPHERE WILL ALLOW LITTLE RAINFALL TO REACH THE GROUND WITH THESE SHOWERS AND STORMS. IMPACTED AREAS INCLUDE LANDER...JEFFREY CITY...SOUTH PASS CITY... ATLANTIC CITY...SWEETWATER STATION AND WAMSUTTER. MOTORISTS ON HIGHWAY 287 MAY EXPERIENCE GUSTY AND DANGEROUS CROSSWINDS NEAR THESE SHOWERS AND STORMS. PLEASE REPORT ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN RIVERTON AT 1-800-211-1448.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:16 PM MDT | Tornado Warning | RIW | Johnson | 29 min |
| Jun 16, 5:23 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 67 min |
Nearby
Tornado Warnings in Wyoming, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.